Vol 17, No 5 (2010)
Case Reports
Published online: 2010-09-23

open access

Page views 698
Article views/downloads 1344
Get Citation

Connect on Social Media

Connect on Social Media

Recurrent ventricular arrhythmias and myocardial infarctions associated with cocaine induced reversible coronary vasospasm

Aytul Belgi Yildirim, Ibrahim Basarici, Murathan Kucuk
Cardiol J 2010;17(5):512-517.

Abstract

Cocaine has become the most frequently used illicit drug among patients presenting to emergency departments worldwide. Although acute myocardial infarction is the most common reported cardiovascular manifestation in this setting, there are many other potential cardiotoxic effects of cocaine use including coronary artery spasm, arrhythmia, and sudden death. We report the case of a 54 year-old male with angiographically documented reversible coronary arterial spasm leading to severe life-threatening recurrent ventricular arrhythmias and electrocardiographic changes suggesting acute myocardial infarction secondary to cocaine use. Recurrent ventricular arrhythmias of this patient required implantation of a cardioverter-defibrillator which successfully treated following arrhythmia episodes. (Cardiol J 2010; 17, 5: 512-517)

Article available in PDF format

View PDF Download PDF file